ASH Update: Phase IIb Dinaciclib (SCH 727965) Study Results — No Significant “IWG-Sanctioned” Response?


I am not sure I am reading this right: did the Dinaciclib (SCH 727965) study poster, at the American Society of Hemaology Annual Meeting in Orlando, held earlier this week, actually report a null-response for this joint Ligand Pharmaceuticals/New Merck investigational candidate — for treating leukemia? Is that what the “no objective responses” language means, below?

Take a look at the first bolded bit — pulled from the relevant ASH poster abstract:

. . . .Response: Anti-leukemia activity was observed in 60% of pts. Ten of 13 pts with circulating blasts (7/7 AML and 3/6 ALL) had >50% and 6 pts (4 AML, 2 ALL) >80% decrease in the absolute blast count (ABC) within 24 hours of the first dinaciclib dose. An additional pt had a 29% decrease in ABC. The median pre-treatment ABC was 1085 (range 220-9975) and the median ABC nadir was 169 (range 0-1350). The median duration of blast nadir was 6 days (range 2-23). A representative graph from an AML patient (below) shows a rapid decrease of circulating blasts and WBC after treatment, followed by a gradual recovery. Two patients had >50% reduction of marrow blasts (35% on d1 to 17% on d 42 in an AML pt; 81% on d1 to 27% on d 21 in an ALL pt). However, no objective responses by International Working Group criteria were observed. The median number of treatment cycles was 1 (range 1-5), with 10 pts receiving more than one cycle of treatment. Eight pts were treated with dinaciclib 70 mg/m2 starting in cycle 2.

Toxicity: Treatment related AE’s occurring in >30% of pts included diarrhea, nausea, vomiting, anemia, elevated AST, fatigue, leukopenia, hypocalcemia, and hypotension. The most common CTCAE v3 treatment-related grade 3 and 4 toxicities, occurring in 3 or more pts, were anemia, leukopenia, febrile neutropenia, thrombocytopenia, fatigue, increased AST, and tumor lysis syndrome (TLS). Laboratory evidence of tumor lysis in cycle 1, using the Cairo-Bishop criteria, was seen in 6 pts in addition to 3 pts with clinical TLS (JCO 2008;26:2767). Hyperacute TLS requiring hemodialysis occurred in one pt with AML, who died of acute renal failure. Subsequently, all pts were aggressively managed to prevent and treat TLS (hospitalization, hydration, allopurinol, rasburicase, oral phosphate binder administration, and early management of hyperkalemia). An additional 9 pts died on study, 8 pts from leukemia progression and 1 pt from intracranial bleed due to disease-related thrombocytopenia. . . .

Conclusion: Dinaciclib showed anti-leukemia activity in this heavily pre-treated patient population. TLS was a notable toxicity, but was manageable in most pts with aggressive prophylaxis, monitoring and treatment. . . .

Am I reading that right? Do let me know. [There was supposed to be a second, independent Dinaciclib study result posted at ASH, but I have been unable to source it, thus far. Anyone?]

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s